Alert archive / Nevada / Wind Advisories in 2006
Wind Advisory 8, NWS Elko, NV
NWS Elko, NV issued this wind advisory at Mar 6, 2006, 3:11 AM PST for White Pine County, Nevada. It took effect at Mar 6, 2006, 10:00 AM PST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Mar 6, 2006, 3:11 AM PST (11:11 UTC)
- In effect from
- Mar 6, 2006, 10:00 AM PST
- Expired
- Mar 6, 2006, 3:34 PM PST
- In force
- 6 hr
- Issued by
- NWS Elko, NV
County White Pine County, NV
The radar
The Elko radar (KLRX), 217 km from the middle of the area, began a volume at 11:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Elko, NV (KLKN), launched 00:00Z, 11.2 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2506 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KLKN 061111 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 311 AM PST MON MAR 6 2006 NVZ035-070000- /O.NEW.KLKN.WI.Y.0008.060306T1800Z-060307T0000Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 311 AM PST MON MAR 6 2006 ...WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ELKO HAS ISSUED A WIND ADVISORY... WHICH IS IN EFFECT FROM 10 AM THIS MORNING TO 4 PM PST THIS AFTERNOON. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 20 TO 30 MPH WITH GUSTS TO 50 MPH TODAY AHEAD OF A STRONG COLD FRONT. WINDS WILL DECREASE TO 15 TO 20 MPH BY LATE AFTERNOON. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH WITH GUSTS IN EXCESS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
1 follow-up statement
000 WWUS75 KLKN 062334 NPWLKN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE ELKO NV 334 PM PST MON MAR 6 2006 NVZ035-070045- /O.CAN.KLKN.WI.Y.0008.000000T0000Z-060307T0000Z/ WHITE PINE COUNTY- INCLUDING THE CITIES OF...ELY...RUTH...MCGILL 334 PM PST MON MAR 6 2006 ...WIND ADVISORY IS CANCELLED... WINDS ARE EXPECTED TO REMAIN BELOW ADVISORY LEVELS THE REST OF THE AFTERNOON. SOUTH WINDS OF 20 TO 30 MPH THIS AFTERNOON WILL TURN TO THE SOUTHWEST AND DECREASE TO 10 TO 20 MPH TONIGHT. $$ CEC
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Mar 6, 1:16 AM PST, 1 hour 55 minutes earlier.
Area forecast discussion, Mar 6, 1:16 AM PST, 1 hour 55 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ELKO NV 116 AM PST MON MAR 6 2006 .SYNOPSIS...A SERIES OF COLD LOW PRESSURE SYSTEMS WILL MOVE ACROSS THE GREAT BASIN THROUGH THE WEEK FOR UNSETTLED WEATHER. && .SHORT TERM...THE FIRST IN A SERIES OF WEATHER SYSTEMS WILL MOVE ACROSS THE GREAT BASIN TODAY INTO THIS EVENING. LATEST WV IMAGE SHOWS LARGE MOISTURE PLUME ACROSS NRN CA INTO OR/WA AND JUST STARTING TO MOVE INTO WESTERN NV. BOTH GFS AND NAM BRING COLD FRONT/700 MB BAROCLINIC FEATURE ACROSS THE GREAT BASIN TODAY. THE GFS IS ABOUT 3 HOURS FASTER IN MOVING THIS SYSTEM THROUGH VERSUS THE NAM. IT ALSO HAS SLIGHTLY LESS QPF. HOWEVER...BOTH MODELS HAVE GONE FROM AROUND .1 TO .2 OF AN INCH ON THE PREVIOUS 00Z RUN TO NEARLY .2 TO .4 OF AN INCH ON THE 06/00Z RUN. HAVE TAKEN A SORT OF MODEL BLEND ON BOTH THE TIMING OF THE SYSTEM CROSSING THE GREAT BASIN TODAY AND ALSO ON THE QPF. THIS SYSTEM LOOKS LIKE LAST FRIDAYS SYSTEM WHICH MOVE RAPIDLY ACROSS THE AREA AND BROUGHT ABOUT AN INCH OF SNOW TO MOST VALLEY AREAS AND A BIT MORE TO THE MOUNTAINS. PROGGED SOUNDINGS INDICATE MUCH OF THE PCPN WITH TODAYS SYSTEM WILL FALL AS RAIN IN VALLEYS INITIALLY AHEAD OF THE COLD FRONT THEN CHANGE TO SNOW FOR A FEW HOURS BEHIND THE FRONT. EXPECT AN INCH OR TWO IN MOST VALLEY REGIONS WITH HIGHER AMOUNTS IN THE MOUNTAINS. NAM 24-HOUR QPF FOR THE RUBY MOUNTAINS...WHERE ALL THE PCPN WILL FALL AS SNOW...IS AROUND .5 TO .7 INCHES WHICH WOULD MEET SNOW ADVISORY CRITERIA. SO WILL ISSUE A LOW- END SNOW ADVISORY THERE FOR THIS AFTERNOON AND EVENING. EXPECT WINDS TO INCREASE TODAY AHEAD OF THE COLD FRONT WITH MOST AREAS BECOMING BREEZY BY THIS AFTERNOON. THE SOUTHERN ZONES WILL BECOME WINDY AND WHITE PINE COUNTY MAY REACH WIND ADVISORY CRITERIA THIS AFTERNOON AS THE UPPER LEVEL JET MOVES ACROSS THE AREA. SO WILL ISSUE A WIND ADVISORY FOR THE AREA FROM ABOUT 10AM UNTIL 6PM. ANOTHER SHORT WAVE WILL DROP DOWN BACKSIDE OF MAIN UPPER TROUGH SEWD ACROSS WRN NV TUE. AGAIN MODEL PRECIPITATION AMOUNTS ARE ON THE LIGHT SIDE AND EXPECTING UP TO AN INCH OF SNOW. THIS SYS EXITS TUE NITE WITH BRIEF SHORT WAVE RIDGE OVER THE AREA MOST OF WED...HOWEVER MSTR AHEAD OF NEXT SYS ALREADY PUSHING INTO NWRN NV WED AFTN. RCS .LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY. WINTER RETURNS. NEXT UPPER LEVEL SYSTEM AND ASSOC COLD FRONT STILL PROGGED TO MOVE INTO THE SILVER STATE EARLY THURSDAY. ANTICIPATE INTENSE PRECIP ALONG THIS FRONT...BUT NOT SURE DURATION WILL BE ALL THAT LONG GIVEN SPEED WITH WHICH SFC FRONT PUSHES THROUGH THE CWFA AND DO NOT FORESEE ANY ADVISORY CRITERIA...PRECIP-WISE...BEING MET ATTM. WINDS COULD BE A COMPLETELY DIFFERENT STORY GIVEN TIGHT LLVL PRESSURE AND THERMAL GRADIENTS ALONG WITH SOLID CAA THAT WILL MOVE INTO THE REGION LATER THIS WEEK. HAVE MADE ONLY COSMETIC CHANGES TO CURRENT FORECAST AS TREND OF TEMPS WELL BELOW NORMAL WITH CHC POPS LOOKS GOOD IN ACTIVE TROUGH PATTERN ACROSS THE WRN U.S. AS STATED OVER PREV FEW DAYS...BIGGEST CONCERN FOR LATER PART OF THE WEEK CONTINUES TO BE WIND POTENTIAL ALONG SFC FRONT AND COLD AIR CRASHING INTO THE CWFA POST-FRONTAL. MODELS IN BETTER AGREEMENT IN SEEING UPPER LEVEL LOW PUSH DOWN WRN U.S. COAST AND STARTING TO OPEN UP AND EJECT INTO THE DESERT SW AS AN OPEN TROUGH BY THE END OF NEXT WEEKEND. AS TEMPS REMAIN BELOW 13 DEG C AT H7 WITH THICKNESS VALUES BELOW 530 DAM FORECAST SEEING MORE AND MORE AREAS ACROSS NRN NV ON THURS AND FRI STRUGGLING TO BREAK THE FREEZING MARK. FEHRN && .AVIATION...VFR CONDITIONS THROUGH THIS MORNING BEFORE LCL MVFR CONDITIONS ACROSS NRN NV AS A COLD FRONT MOVES THROUGH THE REGION THIS AFTERNOON AND EVENING. STRONG GUSTY WINDS ARE ALSO EXPECTED ALONG THIS FRONT WITH LOCAL SUSTAINED SFC WINDS OUT OF THE SOUTHWEST GREATER THAN 25 KTS WITH LOCAL GUSTS OVER 40 KTS. LCL MVFR CONDITIONS ARE ANTICIPATED BEHIND THE FRONT IN AREAS OF SCATTERED SNOW SHOWERS. FEHRN && .LKN WATCHES/WARNINGS/ADVISORIES...NONE. &&
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 6, 3:10 AM PST | Snow Advisory | LKN | Elko, White Pine | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.